Alert archive / Oklahoma / Special Weather Statements in 2008

Special Weather Statement, NWS Tulsa, OK

April 17, 2008Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 17, 2008, 3:21 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2008, 3:21 PM CDT (20:21 UTC)
Expired
Apr 17, 2008, 3:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

Counties Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-530 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 172021
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT THU APR 17 2008

OKZ055-056-060-061-064-172045-
CREEK OK-NOWATA OK-ROGERS OK-TULSA OK-WASHINGTON OK-
321 PM CDT THU APR 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN ROGERS...SOUTHERN NOWATA...SOUTHERN WASHINGTON...
     NORTHEASTERN CREEK AND TULSA

AT 321 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF OWASSO TO 7 MILES WEST OF
TULSA...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...WATOVA...CLAREMORE...
OOLOGAH...TALALA...OWASSO...COLLINSVILLE AND VERA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3681 9549 3630 9560 3601 9613 3618 9604
      3618 9601 3624 9601 3648 9590
TIME...MOT...LOC 2021Z 222DEG 55KT 3637 9586 3616 9599

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 17, 2:45 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 17, 2:45 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT THU APR 17 2008

.DISCUSSION...
SURFACE COLD FRONT CURRENTLY SITUATED ACROSS NORTHWEST OKLAHOMA AND
WAS MOVING EAST AS OF THIS AFTERNOON. EXPECT ONGOING SCATTERED
SHOWER ACTIVITY AHEAD OF THE BOUNDARY...WITH ACTIVITY FIRING ALONG
THE BOUNDARY BY LATE AFTERNOON OR EARLY EVENING. MODELS HAVE BEEN
CONSISTENT WITH HIGHER QPF SIGNALS BETWEEN 00Z AND 06Z...SO HAVE
FOLLOWED WITH HIGHEST QPF AMOUNTS JUST EAST OF TULSA BETWEEN
00Z-06Z...AND ACROSS FAR ERN OK AND NORTHWEST ARKANSAS AFTER 06Z.
HAVE ALSO TAILORED POPS ACCORDINGLY AFTER 06Z WITH LOWER POPS ACROSS
WRN ZONES. GIVEN ANTECEDENT CONDITIONS AND WEIGHING QPF TOTALS FOR
THIS UPCOMING EVENT...WILL HOLD OFF ON ANY TYPE OF FLASH FLOOD WATCH
FOR NOW AS 24 HOUR QPF AMOUNTS REMAIN BELOW FFG VALUES.

EXPECT MOST OF THE ACTIVITY TO BE EAST OF THE AREA BY TOMORROW
MORNING...BUT WILL LEAVE THE LOWER POPS IN FOR THE MORNING.
UNSEASONABLY COOL DAY FRIDAY WITH WRAP AROUND CLOUDS FILTERING
ACROSS THE AREA FOR MUCH OF THE DAY. MAY SEE SOME SUN ACROSS WRN
ZONES BY LATE AFTERNOON AS THE UPPER SYSTEM CONTINUES TO PULLS
FURTHER EAST. PLEASANT WEEKEND IN STORE WITH TEMPERATURES QUICKLY
MODERATING AS A RESULT OF OF UPPER RIDGING. NEXT SYSTEM COMES INTO
FOLD BY TUESDAY. SURFACE FRONT WILL LIKELY HANG UP IN...OR CLOSE TO
THE FA...SO WILL HANG ONTO LOW POPS MONDAY THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  60  42  77 /  90  10   0  10
FSM   52  61  43  77 / 100  40   0  10
MLC   50  61  43  78 /  90  10   0   0
BVO   45  58  38  77 /  90  10   0  10
FYV   48  56  39  72 / 100  40   0  10
BYV   51  56  41  71 / 100  50  10  10
MKO   48  59  41  76 /  90  10   0  10
MIO   49  57  39  74 /  90  30  10  10
F10   47  59  42  77 /  90  10   0  10
HHW   51  63  44  78 / 100  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....23
Hazardous weather outlook, Apr 17, 12:57 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT THU APR 17 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1257 PM CDT THU APR 17 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=41.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS
CENTRAL OKLAHOMA LATE THIS AFTERNOON AND MOVE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING INTO THE OVERNIGHT HOURS.
SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE AS
THE AIRMASS ACROSS THE REGION BECOMES MODESTLY UNSTABLE IN ADVANCE
OF THE FRONT. THE PRIMARY THREATS FROM THE SEVERE THUNDERSTORMS WILL
BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS OF AROUND 60 MPH. THE
WIND SHEAR WILL BE ADEQUATE FOR A SUPERCELL TO FORM WITHIN THE LINE
ALONG THE COLD FRONT WITH THE POTENTIAL FOR A TORNADO TO DEVELOP.
THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT.

THESE THUNDERSTORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING
HEAVY RAIN. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ACROSS THE
AREA TONIGHT. THIS MAY CAUSE SOME FLOODING OF LOW LYING AREAS
SINCE THE GROUND IS ALREADY SATURATED FROM THE RECENT HEAVY RAINS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE THUNDERSTORMS WILL END ACROSS THE REGION ON FRIDAY MORNING AS
THE COLD FRONT EXITS TO THE EAST.

AFTER A DRY WEEKEND...MORE THUNDERSTORMS ARE ON TAP FOR NEXT WEEK
AS ANOTHER FRONTAL BOUNDARY SAGS THROUGH THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 17, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT THU APR 17 2008

OKZ055-056-060-061-064-172045-
CREEK OK-NOWATA OK-ROGERS OK-TULSA OK-WASHINGTON OK-
321 PM CDT THU APR 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN ROGERS...SOUTHERN NOWATA...SOUTHERN WASHINGTON...
     NORTHEASTERN CREEK AND TULSA

AT 321 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF OWASSO TO 7 MILES WEST OF
TULSA...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...WATOVA...CLAREMORE...
OOLOGAH...TALALA...OWASSO...COLLINSVILLE AND VERA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3681 9549 3630 9560 3601 9613 3618 9604
      3618 9601 3624 9601 3648 9590
TIME...MOT...LOC 2021Z 222DEG 55KT 3637 9586 3616 9599

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:35 PM CDTSpecial Weather StatementTSANowata, Rogers40 min
Apr 17, 4:44 PM CDTSpecial Weather StatementTSAOttawa31 min
Apr 17, 6:18 PM CDTSpecial Weather StatementTSACreek42 min
Apr 17, 6:58 PM CDTSpecial Weather StatementTSACreek62 min

Nearby

Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.